# SDR CA040107005

- Difficulty date: December 19, 2003
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Beech 1900C
- Aircraft time: 25,762 hours
- Engine: Pwa PT6A65B
- Propeller: Hartzl HCB4MP3
- System (JASC): 7312 · Fuel Heater
- Part: Heater
- Part number: 10585
- Part serial: 1468
- Condition: Cracked
- Location: Oil/Fuel
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) OIL PRESSURE ANNUNCIATOR ILLUMINATED FOLLOWED BY OIL PRESSURE FLUCTUATIONS. CREW THEN SHUT ENGINE DOWN AND LANDED WITH NO FURTHER PROBLEMS. UPON INSPECTION BY MAINTENANCE IT WAS CLEAR THAT THERE WAS AN EXCESSIVE OIL LEAK AND LOW OIL LEVEL. THIS WAS THE CAUSE OF THE FLUCTUATIONS IN THE OIL PRESSURE.  FURTHER INSPECTION REVEALED THAT A CRACK IN THE OIL TO FUEL HEATER CAUSED THE EXCESSIVE OIL LEAK. THE CRACK WAS LOCATED AT A WELD IN THE SEAM AREA. THE ENGINE WAS INSPECTED IAW MFG MM 72-00-00 PAGE643.   OIL TO FUEL HEATER WAS REPLACED AND SEVERAL GROUND RUNS WERE CARRIED OUT.   ENGINE WAS FOUND TO BE OPERATING WITHIN DESIRED SERVICEABLE LIMITS AND AIRCRAFT WAS RETURNED TO SERVICE.
